Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Chemo Dread! I feel isolated!
Jun 19, 2001

Doctor Dezube,thank you for all your generous time that you spend on this site.I tested pos last April actually given AIDS diagnosis,then in October they discovered why i was so ill-- NHL Stage IV; completed 13 weeks of chemo.Then in Feb felt sick again and had a positive gallium scan,started chemo again.Currently just starting 3rd cycle;I dread the treatments i get so sick nothing helps the nausea and the constantly deathly fatigued. I look at myself and I've aged 10 plus years.My hair has thinned but with each treatment gets more gray and its texture is completely different. I still have till December; till I complete this treatment cycle,i'm now burnt out with been so sick.None of my so called friends can deal with illness and feel totally isolated.I'm working full-time because I have too and I'm too tired to be able to go to a support group.So for sounding off just had to to get off my chest,Doctor Dezube.

Response from Dr. Dezube

I feel for you in a big way. I was moved by your feelings of isolation. I sure hope your provider is helping you get proper couseling, with a social worker/psychologist/and so on. Your symptoms are indeed real. I nevertheless wonder if you might benefit from an anti-depressant. Many of the feelings you express can be helped by these two maneuvers (professional counseling and anti-depressants). One of my patients expressed this in great terms to me; he said that ever since he started the anti-depressants "the lows are not as low". You mention that you don't have the energy for support groups. Although support groups are not for everyone, I can tell you that many of my patients swear by them and derive tremendous energy from them. Also please make sure your provider is on top of your blood counts, since anemia and low white count can cause many of your symptoms. I'm praying for you buddy. Hang in there. Please seek help. yours, BD


Previous
Internal anal warts and their treatment.
Next
If you have Kaposi's sarcoma, do you have AIDS?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement